My first attempt at reducing the pain is a menthol rub and ice packs. For some reason, the cold helps me. If that doesn't work, Advil. Then a few hours later, i may try Fioricet. It helps me know because my pain levels are so low. Since I have done acupuncture, I have virtually no pain days anymore.
I am doing the same thing. I had a terrible drug interaction (tramadol + sertraline). I feel like I am still withdrawing from that toxicity.
But hydrocodone makes me nauseous. I quit taking sertraline (Zoloft) because it doesn't go well with Hydrocodone either.
Zoloft did help with nausea & appetite though.
Sooo, I'm trying to just take ibuprofen, but the sleep dr. (today) wants me to try a small dose of mirtazepine nightly, because pain is worse then. I said 2 wks & that is all I will give it. He is referring me to another sleep dr too. Jeez, all i do is wake up all night long. (no apnea or RLS).
If I become a chronic pain patient (instead of a 7mo. post op Chiari pt), I will go back on Gabapentin, which I tolerated very well, in a small dose.
I'm trying to wait until i get my taxes in before i go back to the doctor so ill have money cause he's in Dallas. I'm not working right now so its hard. I think i had tired topamax before i had surgery. But i haven't tried it since. I'm on fiorecet with codeine tight now
I also have often had a nagging headache post-surgery (nothing like before, but I'd still rather not have it) and am currently trying Diamox Sequels to reduce my high ICP. I'm on a half-dose now and it seems to help with the headache without causing the unpleasant side effects that the full dose caused.
I assume that you've had a repeat MRI to make sure that you don't have a leak, pseudomeningocele, etc.?
Hi...well I can say that TOPAMAX helps greatly in changing the type of HA u get and once in a blue moon when needed Ibuprofen does help.....I know u do not want meds, I didn't either but I have not had my TOPAMAX since b4 Christmas and I am going nutz as I had HA's all under control....
U may want to see what may be causing ur HA's...for me I know it is my EDS and instability and TCS.....once u know it may be easier to know how to deal with it...as I said for me the TOPAMAX works and it helps put off more surgery.